I am contacting you on behalf of my grandmother who is suffering from a number of issues and advice from her regular doctors is not coming up with a decent solution. I have asked her to write down from her point of view about the problems and here it is. Ailments are diabetic, chronic obstructive pulmonary disease (COPD), supraventricular tachycardia (SVT). Epileptic till the age of 50, She is 80 years.
Description of complaints. Buzzing, stinging, numb, swollen feet, and legs. Walking on any type of flooring is painful even carpeted flooring and feels like either the floor is cold, wet, oily or even feels like cold satin cloth. She cannot wear slippers or socks of any description on feet as they give a weird sensation, although she has one pair of shoes that she can tolerate for a few hours. Clothes feel cold and sometimes oily when getting dressed. Body temperatures seem to have gone awry. At times feels as if she is in a sauna and then suddenly she goes very cold. She feels the draughts tremendously indoors, the small amount of air movement by myself or other people seems exaggerated as if the air is being moved around her. This does not feel quite the same with wind or breezes when she is out on a windy day. She always has to have an electric blanket on at night (although on a low setting). She has to have toilet seat covers on because the seat feels icy cold even when it is not cold in the room. Gets electric type shocks darting all over on my body about six times or so every day. She has runny eyes, and hypersensitive smell to perfumes, deodorant, toothpaste, soap powder, coffee, newspapers, shiny junk mail, cooking smells. cling film. leather seats in car. Everything listed has a very very powerful smell and she has to avoid contact with any of these. All this has a depressive feeling. Her last blood test showed slightly low on magnesium, so now eating spinach and almonds every day.
Welcome to icliniq.com.
The symptoms you are stating may be due to peripheral neuropathy due to diabetes or major depression. Also, there may be associated hypothyroidism. Diabetes affects small nerves of the extremities and results in a non-specific sensory complaint like you stated. Did she undergo a nerve conduction velocity test of extremities? If not, then she should undergo that test to confirm the diagnosis.
For diabetic neuropathy, she can take Duloxetine or Pregabalin, Amitriptyline. These drugs are started at a dose of 20 mg, 75 mg, 25 mg, respectively. These drugs reduce the increased sensitivity of your nerve endings and may help you alleviate your symptoms. Also, some symptoms may be due to hypothyroidism. For this, I suggest a free thyroxin and TSH test and TSH is found to be high, she can take a thyroid supplement.
For the depression part, I think she is suffering from depressive illness. She can take Escitalopram (10), or Fluoxetine (20) in the morning to manage your depression. Also, she should take Methylcobalamin (500) thrice daily as this vitamin rejuvenates peripheral nerves and may reduce symptoms.I suggest to continue the antidiabetic medications and strict control of blood sugar is recommended.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. gone through your query. There are many causes for weight loss. Weight loss can be due to depression. Even any chronic infection in body can cause weight loss. If you are not taking proper diet due to gastric problem, then this might also the r... Read fullPlease help with my issues of numbness and vitamin deficiency.
Your problem still could be due to a nerve problem, even though your NCV test is normal (nerve conduction velocity) ... Then he has prescribed me Re-Nerve plus injec... Read fullWhy am I having indigestion, incomplete stool evacuation and abdomen swelling?
.. to modify your diet and lifestyle consistently and avoid all medicines and foods which can potentially damage the liver. You need to be on a diet high in protein and low in fat or carbohydrates. You should have regular physical activity. Regarding... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now